New Mexico, 2012Heavy Snow and High Wind in New Mexico, November 10 to 11, 2012
November 10 to 11, 2012 · NWS ABQ · 34 events in 23 counties and zones
An unseasonably cold upper-level low pressure system over the Pacific Northwest on the 7th pushed slowly southeast across the Great Basin and into New Mexico through the 10th. Powerful upper-level winds in association with this system produced a widespread area of very strong surface winds along and east of the central mountain chain of New Mexico.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 34
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An unseasonably cold upper-level low pressure system over the Pacific Northwest on the 7th pushed slowly southeast across the Great Basin and into New Mexico through the 10th. Powerful upper-level winds in association with this system produced a widespread area of very strong surface winds along and east of the central mountain chain of New Mexico. This storm system was fairly moisture starved. However, light to moderate snowfall accumulations did occur over portions of west central and northern New Mexico. Very cold temperatures moved into the region behind this system, breaking numerous record lows on the 12th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Nov 9, 11:52 PM MST, 8 minutes earlier.
Area forecast discussion, Nov 9, 11:52 PM MST, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1152 PM MST FRI NOV 9 2012
.UPDATE...
WIND ADVISORY EXPANDED TO INCLUDE MIDDLE AND LOWER RIO GRANDE
VALLEY...WEST CENTRAL HIGHLANDS...SANTA FE AND ALBUQUERQUE METRO
AREAS AND LOWER CHAMA RIVER VALLEY IN ADDITION TO THE SOUTHWEST
MTS. THIS WILL COVER AREAS ON WESTERN MARGINS OF CURRENT HIGH WIND
WARNING AREA. FRESH ZONES HEADED FOR THE WIRE SHORTLY.
SHY
&&
.PREV DISCUSSION...1059 PM MST FRI NOV 9 2012...
.AVIATION...
06Z TAF CYCLE
EXCURSIONS TO IFR OVERNIGHT FOR FMN...GUP...AND ABQ AS PACIFIC
COLD FRONT SWEEPS EASTWARD OUT OF ARIZONA TO THE RIO GRANDE VALLEY
THROUGH 19Z SATURDAY. RAIN CHANGING OVER TO SNOW OVER THESE
WESTERN POINTS BY 16Z SATURDAY IN RAPIDLY COOLING TEMPERATURES. WIND SPEEDS
GUSTING ABOVE 30 KTS AS FRONT MOVES THROUGH. FURTHER
EAST...STRONGER GUSTS APPROACHING 45 KTS FOR LVS AND TCC...A
LITTLE BELOW THIS AT SAF AND ROW...WILL DROP VISIBILITIES TO MVFR
IN BLOWING DUST FROM 16Z ONWARD SATURDAY IN ADVANCE OF THE FRONT.
MT OBSCURATION CONTG THROUGH 06Z SATURDAY NIGHT AND BEYOND.
43
.PREV DISCUSSION...306 PM MST FRI NOV 9 2012...
...SIGNIFICANT WIND AND PRECIPITATION EVENT DEVELOPING OVER
NORTHERN AND CENTRAL NEW MEXICO...
THE CORE OF THE UPPER LOW HAS PUSHED ALONG THE
WASHINGTON STATE AND BRITISH COLUMBIA BORDER WITH AN EXTENSION OF
LOWER PRESSURE CARVING OUT OVER THE GREAT BASIN AND INTO
CALIFORNIA. SOUTHWESTERLY WINDS ALOFT HAVE STRENGTHENED AHEAD OF
THIS FEATURE WHILE A 130 KT JET CONTINUES TO DEFINE A SHARP
BAROCLINIC ZONE.
THE SOUTHWESTERLIES ARE BRINGING STRONGER WINDS DOWN TO THE
SURFACE IN MUCH OF NEW MEXICO THIS AFTERNOON...AND A DECENT SLUG
OF MOISTURE WAS ALSO ADVECTED INTO THE STATE OVERNIGHT AND THROUGH
THE DAYTIME HOURS. THIS HAS SPAWNED SOME SHOWERS AND EVEN EMBEDDED
THUNDER...MOSTLY OVER THE WESTERN TWO THIRDS OF NM...BUT SOME WARM
AIR ADVECTION SHOWERS HAVE EVEN DEVELOPED IN PORTIONS OF THE
EASTERN PLAINS. HOWEVER...DEWPOINT DEPRESSIONS ARE STILL QUITE
LARGE IN THE EAST...AND MUCH OF THIS MAY NOT REACH THE GROUND
BEFORE EVAPORATING.
WIND ADVISORY WILL REMAIN INTACT THROUGH THE EVENING FOR THE WEST
CENTRAL AND SOUTHWEST ZONES...PRIMARILY FOR THE HIGHER TERRAIN.
SOME WINDS AT RIDGE TOP LEVEL MAY EXCEED ADVISORY CRITERIA AFTER
MIDNIGHT IN BOTH THE SOUTHWEST AND SOUTH CENTRAL MOUNTAINS...BUT
OPTED TO SIMPLIFY THE PRODUCT. TONIGHTS LOW TEMPERATURES WILL RUN
COOLER IN THE FAR WEST AS THE THERMAL TROUGH ALOFT
APPROACHES...BUT MUCH OF THE CENTRAL TO EASTERN ZONES WILL REMAIN
IN RELATIVELY WARMER SOUTHWEST FLOW.
HIGH WIND WARNING WILL COVER MOST OF THE CENTRAL MOUNTAIN
CHAIN...ADJACENT HIGHLANDS AND HIGH PLAINS FOR SATURDAY WHERE
700MB FLOW AND SUBSEQUENT MOUNTAIN WAVES WILL PRODUCE STRONGEST
GUST POTENTIAL. WILL ALSO ADD A WIND ADVISORY IN THE EASTERN TIER
OF COUNTIES FOR SATURDAY...AND NEXT SHIFTS MAY NEED TO EXPAND TO
INCLUDE THE RIO GRANDE VALLEY ZONES AND ONCE AGAIN THE SOUTHWEST
MOUNTAINS. AS FAR AS WINTRY WEATHER...THE BEST MOISTURE AND
POSITIVE VORTICITY ADVECTION AND OROGRAPHICS WILL ALL BE
JUXTAPOSED OVER THE TUSAS/SAN JUANS...JEMEZ...AND ADJACENT
HIGHLANDS TOWARD DULCE WHERE SEVERAL INCHES ARE EXPECTED TO BEGIN
RACKING UP. SOME MODEST ACCUMULATIONS OF 1 TO 4 INCHES COULD
ALSO BE SEEN IN THE REMAINING ZONES OF THE NW QUADRANT OF NM WITH
LOWEST VALLEY AREAS ONLY SEEING MIX OF RAIN/SNOW WITH SOIL
TEMPERATURES TOO WARM FOR MUCH ACCUMULATION. THE SANGRES WILL ALSO
SEE SOME ACCUMULATION...MOSTLY TOMORROW AFTERNOON AND TOMORROW
NIGHT...BUT MOISTURE WILL BE LESS ABUNDANT AND LOWER TOTALS ARE
EXPECTED. INTO THE RIO GRANDE A MIX OF RAIN AND BRIEF SNOW WILL BE
POSSIBLE...ESPECIALLY DURING THE PACIFIC FRONTAL PASSAGE WHERE
FRONTOGENETICAL FORCING WILL BE THE PRIMARY DRIVER.
THE FRONT WILL WORK EAST OF THE CENTRAL MOUNTAIN CHAIN SATURDAY
NIGHT...AND WINDS SHOULD DECOUPLE BY DARK WITH A FEW STUBBORN
RIDGE TOP AND MOUNTAIN PEAK GUSTS PERSISTING A BIT LATER.
PRECIPITATION WILL CONTINUALLY DECREASE IN COVERAGE AND INTENSITY
THROUGHOUT SATURDAY NIGHT AND SUNDAY MORNING. DAYTIME HIGHS WERE
NOT TWEAKED MUCH FOR SUNDAY...STILL A CHILLY DAY WITH NORTHWEST
WINDS LOOKING A BIT STRONGER AND ADDING TO THE NIP IN THE AIR.
FLOW ALOFT WILL TURN ZONAL BY MONDAY...AND THEREAFTER THE WARMING
TREND WILL BE QUICK. NEXT WEEKS PACIFIC PERTURBATION LOOKS TO BE A
DUD NOW...WITH MODELS PROGRESSIVELY CARRYING IT FARTHER NORTH AS
JUST AN OPEN WAVE TROUGH DEPLETED OF ANY SUBSTANTIAL MOISTURE.
52
.FIRE WEATHER...
WEATHER MORE TYPICAL OF MID NOVEMBER WILL PREVAIL THROUGH THE
WEEKEND BEFORE TEMPERATURES AND WINDS MODERATE. UPPER LEVEL STORM
SYSTEM SPRAWLED ACROSS THE GREAT BASIN AND PAC NW WILL SWING OVER
THE ROCKIES TONIGHT THROUGH SUNDAY NIGHT BEFORE EXITING INTO THE
PLAINS STATES MONDAY.
SCATTERED MAINLY LIGHT SHOWERS WILL CONTINUE TO TRACK FROM SOUTHWEST
TO NORTHEAST OVER WESTERN AND CENTRAL NEW MEXICO TONIGHT. THERE MAY
BE A FEW SHORT LIVED THUNDERSTORMS EMBEDDED WITHIN THIS ACTIVITY BUT
RH RECOVERIES WILL BE GOOD TO EXCELLENT. LOW TEMPERATURES TONIGHT
WILL REMAIN ABOVE AVERAGE THEN TEMPERATURES WILL TAKE A PLUNGE
SATURDAY AS A COLD FRONT MOVES FROM WEST TO EAST OVER THE STATE.
HIGHS FROM THE CONTDVD WESTWARD WILL RANGE FROM 10 TO 15 DEGREES
BELOW AVERAGE WHILE THE EASTERN PLAINS WILL REMAIN UNDER THE
INFLUENCE OF STRONG DOWNSLOPE WINDS...WITH HIGHS VARYING FROM 5 TO 10
DEGREES ABOVE AVERAGE.
PRECIPITATION WILL CONTINUE SATURDAY BUT WILL BE FOCUSED ALONG THE
FRONTAL BOUNDARY AND ACROSS THE NORTHWEST QUARTER TO THIRD OF THE
STATE. WITH THE COLDER TEMPERATURES THE SNOW LEVEL WILL LOWER
CONSIDERABLY AND SNOW IS LIKELY TO ACCUMULATE OVER THE HIGHER
TERRAIN OF THE SAN JUAN...JEMEZ...AND CHUSKA MOUNTAINS SATURDAY AND
SATURDAY NIGHT WITH LESSER AMOUNTS OVER THE SANGRE DE CRISTO
MOUNTAINS AS STORM DYNAMICS ARE FORECAST TO TAPER OFF OVER THAT
AREA. STRONG SOUTHWEST TO WEST WINDS WITH GUSTS POSSIBLY TO 50 TO 60
MPH WILL BE MOST FAVORED FROM THE EAST SLOPES OF THE CENTRAL
MOUNTAIN CHAIN INTO THE EASTERN PLAINS SATURDAY ALTHOUGH LOCALES
FROM THE RGV TO THE SOUTHWEST MOUNTAINS WILL ALSO SEE GUSTY WINDS
BUT NOT QUITE AS STRONG. MIN RH VALUES SATURDAY MAY DIP TO NEAR 20
PERCENT OVER THE FAR EAST AS WELL IN THE LOWER RGV BUT NO FIRE
WEATHER HIGHLIGHTS ARE ANTICIPATED.
A MUCH COLDER AND DRIER AIR MASS WILL SPREAD OVER THE ENTIRE REGION
BY SUNDAY WITH SOME LOCALES ACROSS THE NORTH AND WEST SEEING HIGHS
AS MUCH AS 20 DEGREES BELOW AVERAGE. SNOW WILL BE TAPERING OFF AND
ALTHOUGH NOT AS STRONG AS SATURDAY...BRISK NORTHWEST WINDS WILL
BLOW. ANOTHER FRONT WILL PUSH INTO THE NORTHEAST AND EAST CENTRAL
PLAINS SUNDAY WITH RELATIVELY WEAKER NORTH WINDS. AGAIN MIN RH
VALUES MAY DIP TO BETWEEN 10 AND 20 PERCENT IN THE EAST CENTRAL
PLAINS BUT WITH THE COLD AIR AND LOW HAINES NO HIGHLIGHTS PLANNED.
THE COLDEST LOWS OF THIS FALL SEASON ARE FORECAST FOR SUNDAY NIGHT
AS SKIES CLEAR AND WINDS START TO DIMINISH.
EXCELLENT VENTILATION THROUGH SUNDAY WILL BE FOLLOWED BY POOR
VENTILATION OVERALL MONDAY AND TUESDAY UNDER MAINLY ZONAL FLOW OR A
WEAK RIDGE ALOFT AND LIGHT WINDS. SOME IMPROVEMENT NOTED
WEDNESDAY...BUT ACROSS MOST LOWER TERRAIN AREAS POOR VENTILATION
WILL REMAIN ENTRENCHED WHERE COLD AIR MAY TAKE SOME TIME TO MODIFY.
THURSDAY MAY SEE GOOD VALUES FINALLY OVER MUCH OF THE WEST AND
CENTRAL AS A DISTURBANCE PASSES OVER NORTHERN NEW MEXICO...ALLOWING
TEMPERATURES TO WARM CLOSER TO AVERAGE VALUES AND INCREASING MIXING
HEIGHTS. THIS DISTURBANCE APPEARS TO BE MUCH LESS IMPRESSIVE THAN
DEPICTED IN PREVIOUS MODEL RUNS.
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 6 AM TO 8 PM MST SATURDAY FOR THE FOLLOWING
ZONES...NMZ521>526-528-529-531>533-537>540.
WIND ADVISORY FROM 6 AM TO 5 PM MST SATURDAY FOR THE FOLLOWING
ZONES...NMZ507-508-517>520.
WIND ADVISORY FROM 6 AM TO 8 PM MST SATURDAY FOR THE FOLLOWING
ZONES...NMZ527-530-534>536.
WINTER WEATHER ADVISORY UNTIL 11 AM MST SUNDAY FOR THE FOLLOWING
ZONES...NMZ501-502-504>506.
WINTER STORM WARNING UNTIL 11 AM MST SUNDAY FOR THE FOLLOWING
ZONES...NMZ503-510-511.
WINTER WEATHER ADVISORY FROM NOON SATURDAY TO 11 AM MST SUNDAY FOR
THE FOLLOWING ZONES...NMZ512>515.
&&
SHY
Hazardous weather outlook, Nov 9, 6:08 AM MST, 17 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
608 AM MST FRI NOV 9 2012
NMZ501>540-101300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
608 AM MST FRI NOV 9 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
A POTENT UPPER LEVEL TROUGH WILL SLOWLY CROSS NEW MEXICO TODAY
THROUGH THE WEEKEND STEERING A STRONG JET STREAM OVER THE STATE.
AS A RESULT STRONG SOUTHWEST WINDS WILL DEVELOP...BEGINNING NEAR
THE ARIZONA BORDER TODAY. GUSTS WILL REACH NEAR 50 MPH FROM
GALLUP TO LUNA AND THE SURROUNDING MOUNTAINS FROM LATE MORNING
THROUGH THE AFTERNOON. THE STRONG WINDS WILL CONTINUE THROUGH
TONIGHT IN THE SOUTHWEST MOUNTAINS. IN ADDITION...RAIN AND HIGH
TERRAIN SNOW SHOWERS WILL CROSS WESTERN AND CENTRAL NEW MEXICO
TODAY AND TONIGHT. A STRONG COLD FRONT WILL PUSH INTO NEW MEXICO
FROM THE WEST OVERNIGHT...DROPPING THE SNOW LEVEL AND INCREASING
THE CHANCE OF SNOW ACCUMULATION ACROSS THE NORTHWEST.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE FOCUS FOR STRONG SOUTHWEST WINDS WILL SHIFT EASTWARD WITH THE
JET STREAM ON SATURDAY. SOUTHWEST WIND GUSTS TO 50 MPH WILL BE
COMMON FROM THE EAST SLOPES OF THE WESTERN MOUNTAINS EASTWARD. THE
POTENTIAL EXISTS FOR WIND GUSTS NEAR 60 MPH ALONG THE CENTRAL AND
SOUTH CENTRAL MOUNTAINS...HIGHLANDS AND ADJACENT HIGH
PLAINS...INCLUDING SANTA FE...LAS VEGAS...RUIDOSO AND ROSWELL.
FURTHER...THE COLD FRONT WILL CAUSE SNOW LEVELS TO PLUMMET ON
SATURDAY. BY SUNDAY MORNING...A FEW TO SEVERAL INCHES OF SNOW
ACCUMULATION WILL BE POSSIBLE ACROSS THE WESTERN AND NORTHERN
MOUNTAINS...HIGHLANDS AND PLATEAUS.
ANOTHER UPPER LEVEL TROUGH WILL BRING RAIN AND HIGH TERRAIN SNOW
SHOWERS TO THE STATE WEDNESDAY THROUGH FRIDAY. THERE IS
SIGNIFICANT UNCERTAINTY ABOUT THE TRACK AND TIMING OF THE
SYSTEM. AT THIS TIME...THE WESTERN AND NORTHERN MOUNTAINS APPEAR
FAVORED FOR ADDITIONAL SNOW ACCUMULATION. STRONG SOUTHWEST WINDS
WILL ALSO BE POSSIBLE WEDNESDAY AND THURSDAY ALONG AND EAST OF THE
CENTRAL MOUNTAIN CHAIN.
WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ
OR BY CALLING 1.888.386.7637.
44
Heavy Snow, Far Northwest Highlands
- When
- November 10, 12:00 AM MST to 2:00 PM MST
- Where
- Far Northwest Highlands forecast zone
- Reported by
- COOP Observer
Four inches of snow were reported in Dulce early on the 10th all of which melted. Another round of snow showers impacted the area overnight on the 10th to the 11th of which an additional 3 inches accumulated.
High Wind, South Central Highlands
- When
- November 10, 8:30 AM MST to 9:30 AM MST
- Where
- South Central Highlands forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
Cedarvale 11 SE 60mph wind gust.
High Wind, South Central Mountains
- When
- November 10, 8:35 AM MST to 8:55 AM MST
- Where
- South Central Mountains forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- AWOS
Sierra Blanca airport 63mph gust.
High Wind, Central Highlands
- When
- November 10, 8:53 AM MST to 9:53 AM MST
- Where
- Central Highlands forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Reported by
- ASOS
Clines Corners 43mph sustained winds.
High Wind, Central Highlands
- When
- November 10, 8:56 AM MST to 9:53 AM MST
- Where
- Central Highlands forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
Clines Corners 59mph peak wind gust.
High Wind, Union County
- When
- November 10, 9:05 AM MST to 10:05 AM MST
- Where
- Union County forecast zone
- Measured
- 40 kt (46 mph) measured sustained
- Reported by
- ASOS
Clayton airport high sustained wind on and off for at least an hour with peak of 46mph.
High Wind, South Central Mountains
- When
- November 10, 9:15 AM MST to 1:15 PM MST
- Where
- South Central Mountains forecast zone
- Measured
- 41 kt (47 mph) measured sustained
- Reported by
- AWOS
Sierra Blanca airport reported high sustained winds on and off between 0815 and 1315 with a peak of 47mph.
High Wind, Far Northeast Highlands
- When
- November 10, 9:30 AM MST to 10:30 AM MST
- Where
- Far Northeast Highlands forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- ASOS
Raton Crews airport 40mph sustained winds.
High Wind, Northeast Highlands
- When
- November 10, 9:39 AM MST to 9:49 AM MST
- Where
- Northeast Highlands forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
Las Vegas airport 59mph peak wind gust.
High Wind, Union County
- When
- November 10, 9:48 AM MST to 10:00 AM MST
- Where
- Union County forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
Clayton airport 58mph peak wind gust before ASOS went offline.
High Wind, Northeast Highlands
- When
- November 10, 9:53 AM MST to 10:53 AM MST
- Where
- Northeast Highlands forecast zone
- Measured
- 38 kt (44 mph) measured sustained
- Reported by
- ASOS
Las Vegas airport 44mph sustained wind.
High Wind, Guadalupe County
- When
- November 10, 10:25 AM MST to 10:55 AM MST
- Where
- Guadalupe County forecast zone
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
Milagro 3 S peak wind gust to 70mph.
High Wind, Quay County
- When
- November 10, 10:35 AM MST to 1:53 PM MST
- Where
- Quay County forecast zone
- Measured
- 36 kt (41 mph) measured sustained
- Reported by
- ASOS
Tucumcari airport high sustained winds on and off with peak of 41mph.
High Wind, Roosevelt County
- When
- November 10, 10:55 AM MST to 10:59 AM MST
- Where
- Roosevelt County forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- AWOS
Melrose range peak gust to 63mph.
High Wind, Curry County
- When
- November 10, 10:55 AM MST to 2:55 PM MST
- Where
- Curry County forecast zone
- Measured
- 36 kt (41 mph) measured sustained
- Reported by
- AWOS
Clovis airport high sustained winds on and off with peak of 41mph.
High Wind, Raton Ridge/Johnson Mesa
- When
- November 10, 11:15 AM MST to 12:15 PM MST
- Where
- Raton Ridge/Johnson Mesa forecast zone
- Measured
- 35 kt (40 mph) estimated sustained
- Reported by
- COOP Observer
Capulin high sustained winds peaking at 40mph.
High Wind, Raton Ridge/Johnson Mesa
- When
- November 10, 11:15 AM MST to 11:30 AM MST
- Where
- Raton Ridge/Johnson Mesa forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- COOP Observer
Capulin high sustained winds peaking at 40mph.
High Wind, Chaves County Plains
- When
- November 10, 11:15 AM MST to 11:35 AM MST
- Where
- Chaves County Plains forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
Roswell airpark peak wind gust 59mph.
Heavy Snow, Northern Sangre de Cristo Mountains Above 9500 Feet/Red River
- When
- November 10, 12:00 PM MST to November 11, 6:00 AM MST
- Where
- Northern Sangre de Cristo Mountains Above 9500 Feet/Red River forecast zone
- Reported by
- Public
SNOTEL, spotter, and ski area sites reported 4 to 12 inches of snowfall. Rain and snow changed over to all snow early on the afternoon of the 10th and snow continued through the overnight into the predawn hours on the 11th. Strong winds were also reported with this snowfall along with difficult driving conditions per NMDOT. The heaviest snowfall of 12 inches was reported at the Village of Taos Ski Valley.
Heavy Snow, Southern Sangre de Cristo Mountains Above 9500 Feet
- When
- November 10, 12:00 PM MST to November 11, 6:00 AM MST
- Where
- Southern Sangre de Cristo Mountains Above 9500 Feet forecast zone
- Reported by
- SNOTEL
SNOTEL, spotter, and ski area sites reported 6 to 10 inches of snowfall. Rain and snow changed over to all snow early on the afternoon of the 10th and snow continued through the overnight into the predawn hours on the 11th. Strong winds were also reported with this snowfall along with difficult driving conditions per NMDOT. The heaviest snowfall of 10 inches was reported at the Santa Fe SNOTEL.
High Wind, Eastern San Miguel County
- When
- November 10, 12:07 PM MST to 1:07 PM MST
- Where
- Eastern San Miguel County forecast zone
- Measured
- 39 kt (45 mph) estimated sustained
- Reported by
- Trained Spotter
Maes 10 ESE high sustained winds on and off with peak of 45 mph.
High Wind, Eastern San Miguel County
- When
- November 10, 12:07 PM MST to 12:27 PM MST
- Where
- Eastern San Miguel County forecast zone
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
Maes 10 ESE high sustained winds on and off with peak of 45 mph.
High Wind, Southwest Chaves County
- When
- November 10, 12:09 PM MST to 12:29 PM MST
- Where
- Southwest Chaves County forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- RAWS
Dunken 2 NE peak wind gust 61 mph.
High Wind, Harding County
- When
- November 10, 12:14 PM MST to 12:34 PM MST
- Where
- Harding County forecast zone
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
Bueyeros 15 SSW peak wind gust 65mph.
High Wind, Roosevelt County
- When
- November 10, 12:20 PM MST to 12:30 PM MST
- Where
- Roosevelt County forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
Dora mesonet peak wind gust 59 mph.
High Wind, Albuquerque Metro Area
- When
- November 10, 12:30 PM MST to 5:30 PM MST
- Where
- Albuquerque Metro Area forecast zone
- Measured
- 38 kt (44 mph) measured sustained
- Reported by
- Trained Spotter
Top of Sandia tram high sustained winds of 30-50mph several hours.
High Wind, Eastern Lincoln County
- When
- November 10, 12:30 PM MST to 12:50 PM MST
- Where
- Eastern Lincoln County forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
Transwestern pump station peak wind 64mph.
High Wind, De Baca County
- When
- November 10, 12:58 PM MST to 1:18 PM MST
- Where
- De Baca County forecast zone
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
Yeso 12 NW peak wind gust 65mph.
High Wind, Quay County
- When
- November 10, 1:13 PM MST to 1:33 PM MST
- Where
- Quay County forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Broadcast Media
Logan peak wind gust 61mph.
High Wind, Quay County
- When
- November 10, 1:33 PM MST to 1:38 PM MST
- Where
- Quay County forecast zone
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- ASOS
Tucumcari peak wind gust to 75mph.
High Wind, Roosevelt County
- When
- November 10, 1:58 PM MST to 2:58 PM MST
- Where
- Roosevelt County forecast zone
- Measured
- 39 kt (45 mph) measured sustained
- Reported by
- AWOS
Portales high sustained winds 45mph.
High Wind, De Baca County
- When
- November 10, 2:30 PM MST to 2:50 PM MST
- Where
- De Baca County forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
Fort Sumner 1 E peak wind gust 58mph CSFB.
Heavy Snow, West Central Mountains
- When
- November 11, 12:00 AM MST to 6:00 AM MST
- Where
- West Central Mountains forecast zone
- Reported by
- COOP Observer
Various observations including SNOTEL, trained spotters, and COOP sites reported generally 6 to 9 inches of snow. A first round of precipitation on the 10th came initially as rain which then changed to snowfall as temperatures dropped behind a cold front. The main accumulations occurred overnight on the 10th into the morning on the 11th when cold air and wrap around snowfall impacted the region. The heaviest amounts were reported around El Morro and the Zuni Mountains.
Heavy Snow, San Juan Mountains
- When
- November 11, 2:00 AM MST to 6:00 AM MST
- Where
- San Juan Mountains forecast zone
- Reported by
- SNOTEL
Storm total snowfall amounts of 4 to 8 inches were reported above 7500 feet. Rain and snow on the 10th changed to all snow overnight of which most accumulations occurred during the predawn hours on the 11th as cold air filtered into the area. Liquid equivalent amounts and the expected snow ratios for the Hopewell Lake SNOTEL site suggest up to 8 inches of snowfall is possible.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Minnesota, November 10, 2012$906,000 · EF0 · 13 events
- Hail and Damaging Wind in Nebraska, November 10, 2012$35,000 · 1.75 in hail · 5 events
- Hail and Damaging Winds in Kansas, November 10 to 11, 2012$11,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in Kansas, November 10, 20121 in hail · 20 events
- High Wind in Oklahoma, November 10, 2012$2,000 · 58 kt wind · 13 events
- Hail in Illinois, November 10 to 11, 20121.5 in hail · 12 events
- Wildfire in Georgia, November 10 to 12, 2012$14,000 · 4 events
- Winter Weather in Wyoming, November 10, 201210 events
- Winter Storm in North Dakota, November 10 to 11, 20129 events
- High Wind in Kansas, November 10, 201262 kt wind · 7 events
- High Wind in Kansas, November 10, 201257 kt wind · 7 events
- Winter Weather in Colorado, November 10 to 11, 20126 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 413199, 412279, 412280, 412282, 412283, 412292, 412286, 412293, 412287, 412291, 412289, 412295, 412296, 412298, 412299, 412301, 412302, 412303, 413205, 413207, 412304, 412305, 412306, 412307, 412308, 412309, 412310, 412311, 412312, 412297, 412313, 412314, 413200, 413202.